Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zonegran

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-28-2003, 05:00 AM
velrod
Guest
 
Posts: n/a
Default depression?

I am going to a Pschiatrist for depression. He took me off of paxil and talked me into taking zonegran which has great side effects of losing weight, I decided tonight to look on the internet and found out this is for epilepsy. I have been very angry and uncontrollable to the point of feeling extreme rage. I cannot find my words and thoughts and feel like I am not quite all here in the brain. Is this just something to get me to keep going back to the pyschiatrist. I was really having problems on paxil with it not helping and now I do not know where to turn. If this doesn't get any better, I am going to stop taking this medicine. Last night I did not get any sleep, and I noticed in one of the letters, someone else complained of this and also someone else complaining of the rage.
Reply With Quote
  #2  
Old 09-07-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

im not really sure what you're going through but i wanted to write and tell you to consult a doctor if you do decide to get off the medicine. they need to take you off gradually and possibly they will give you something else, you should talk to your doctor and express your concerns. maybe they will explain to you why they put you on this medicine, and you can tell them about the anger you are feeling, and tell them you may want to explore other medications. please don't stop without a doctor's consoltation though. im sure things will work out, it doesn't ever hurt to get a second opinion, maybe you should see another psychiatrist.
Reply With Quote
  #3  
Old 09-07-2003, 05:00 AM
Tania
Guest
 
Posts: n/a
Default No Subject

Velrod,<br>If you think in stop this medicine, please, stop slow.<br>I don't know how many mg do you take righ now, but if is more than 100mg zonogran, take of 100mg each week. The side effect is terrible when you stop fast. <br>Talk with your doctor first. <br><br>Tania<br>
Reply With Quote
  #4  
Old 09-21-2003, 05:00 AM
June
Guest
 
Posts: n/a
Default No Subject

Some medications used for epilepsy are also used for treating depression. I don't think your doctor was trying to put one over on you. You definely should try to talk to him or her about your concerns.<br><br>I was taking Topomax for 2 years to help me stablize my mood (treat depression)and help me lose weight. Unfortunately, I developed kidney stones from the topomax. Topomax is often prescribed for epilepsy, but also for depression and weight loss. I lost 50 pounds on it, and felt great! I am hoping that zonegran will work as well.<br><br>Good luck to you. I sympathize with your feelings. I hope you can discuss them with your doctor. Definitely DO NOT go off the meds all at once. It is necessary to do it slowly to prevent problems.
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

By now you have probably stopped the zonisamide. The side effect you complained of is most likely to occur if you start too fast or go to high in dose. I have found that starting at fifty and going up by fifty to max 200 over two weeks works best. Taking other meds with it can complicate things. It does work great for some people for recalcitrant depressions. Alos how did you stop Paxil. If you quickly stopped it without a good extended taper off the symptoms you expressed could really be from that. Always consult with your prescriber before doing anything and make sure they listen to you. hope that helps.
Reply With Quote
  #6  
Old 12-03-2005, 06:00 AM
marie
Guest
 
Posts: n/a
Default angry

I been on Zonegram for about three months and been experiencing crazy side effects. Everything would just make me tick and go off. My mother suggust I look up the medicine and I found your comment. I got angry. I angry because I found out that the medicine I'm using is used for bipolar and etc. So we are in the same boat. But I dont you should stop seeing your thepyist.
Reply With Quote
  #7  
Old 01-14-2008, 01:06 AM
jwisdom
Guest
 
Posts: n/a
Default depression

My doctor prescribed Zonegram for me after nothing else seemed to effect my depression resulting from the death of a child. He told me it is typically prescribed for epilepsy, but is very effective for depression or individuals who are bi-polar. Thought it a little strange at the time, but it has been a very effective drug for me and actually put some hope back into my life. Suggest you give it a chance.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
OCD/Depression Unregistered Abilify 4 09-10-2007 12:07 AM
depression Unregistered Strattera 2 12-03-2005 06:00 AM
depression Unregistered Yasmin 0 12-03-2005 06:00 AM
depression Amy Ortho Evra 0 12-02-2005 06:00 AM
depression Julie Yasmin 0 06-07-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 11:16 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.